Drug-Induced Pneumonitis Secondary to Ribociclib in a Patient With Metastatic Breast Cancer
Abstract
Ribociclib, a CDK4/6 inhibitor, is vital in the management of hormone receptor-positive (HR+), human epidermal growth factor receptor 2-negative (HER2-) metastatic breast cancer. However, drug-induced pneumonitis is a rare but serious adverse effect that requires timely identification and intervention. Our case presents a 66-year-old woman with stage IV metastatic breast cancer on ribociclib presenting with a two-month history of worsening dry cough and progressive dyspnea. Computed tomography of the chest revealed bilateral interstitial lung changes. Bronchoalveolar lavage ruled out infectious causes, and pulmonary function tests indicated a restrictive pattern, all supporting the diagnosis of drug-induced pneumonitis. Discontinuation of ribociclib and initiation of corticosteroid therapy rapidly improved the patient's symptoms, and by the time of her discharge, her oxygen saturation was stable. This case emphasizes the importance of early recognition of pneumonitis in patients on CDK4/6 inhibitors. Clinicians should maintain vigilance for pulmonary symptoms and consider rapid intervention to prevent severe outcomes.
Fields of Study & Subjects
Advanced Breast Cancer Therapies
HER2/EGFR in Cancer Research
Lung Cancer Treatments and Mutations
Publication details
- Journal / source
- Cureus
- Publisher
- Springer Science and Business Media LLC
- Volume
- 18
- Issue
- 4
- Pages
- e106954–e106954
- Publication date
- 13 April 2026
- Language
- EN